Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Stuffy nose, sore throat, got plugged ear on blowing nose. How can I resolve this?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
I have a cold, . Mostly stuffy nose and a slightly sore throat. I have been blowing my nose a lot. Then, once when I blew my nose, my ear got plugged. I have never had an ear infection, and I have beentrying to pop my ear but it`s not working. I have even used a XXXXXXX pot, but that hasn`t helped either. Preferably, I must say, I need this resolved quickly. I drive for a living and must get back to work Tuesday.
Posted Fri, 14 Jun 2013 in General Health
Answered by Dr. Jorge Brenes-Salazar 2 hours later
Dear patient,

Thanks for your health concerns. Most likely the symptoms you are experiencing particularly the sensation of blocked ear is due to congestion and edema of upper airway. you would highly benefit from a decongestant; the best one is pseudoephedrine extended release, but phenylephrine works as well. antihistaminics like diphenhydramine, cetirizine or fexofenadine can be used in combination

Hope you recover soon, best regards

dr brenes salazar md
mayo clinic. mn
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor